Alert archive / Idaho / Winter Storm Warnings in 2021

Winter Storm Warning 11, NWS Boise, ID

December 28, 2021Adams County, Washington County, Idaho

NWS Boise, ID issued this winter storm warning at Dec 28, 2021, 2:33 AM MST for Adams County, Washington County, Idaho. It took effect at Dec 28, 2021, 7:00 PM MST. It was in force for 16 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 28, 2021, 2:33 AM MST (09:33 UTC)
In effect from
Dec 28, 2021, 7:00 PM MST
Expired
Dec 29, 2021, 10:50 AM MST
In force
16 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 135 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 29, 8:00 AM MSTSNOW 3.82 Nnw New Meadows, IDCOCORAHS STATION ID-AM-3 NEW MEADOWS 2.1 NNW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2021-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2021-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

182 
WWUS45 KBOI 280933
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
233 AM MST Tue Dec 28 2021

IDZ033-282215-
/O.NEW.KBOI.WS.W.0011.211229T0000Z-211230T0000Z/
Upper Weiser River-
233 AM MST Tue Dec 28 2021

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to
  7 inches.

* WHERE...Upper Weiser River zone, including Council and
  Cambridge.

* WHEN...From 5 PM this afternoon to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ028-281800-
/O.CON.KBOI.WC.W.0001.000000T0000Z-211228T1800Z/
Camas Prairie-
233 AM MST Tue Dec 28 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Dangerously cold wind chills expected. Wind chills 
  around 20 below zero.

* WHERE...Camas Prairie zone including Fairfield.

* WHEN...Until 11 AM MST today.

* IMPACTS...Wind chills can cause frostbite on exposed skin in
  as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

ORZ062-282215-
/O.NEW.KBOI.WW.Y.0021.211229T0000Z-211229T1800Z/
Baker County-
133 AM PST Tue Dec 28 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulation of 1 to 3 inches 
  at lower elevations including the I-84 corridor. Up to 6 inches 
  accumulation over the mountains.

* WHERE...Baker County zone including Baker City.

* WHEN...From 4 PM this afternoon to 10 AM PST Wednesday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-029-282215-
/O.NEW.KBOI.WW.Y.0021.211229T0600Z-211229T1800Z/
West Central Mountains-Owyhee Mountains-
233 AM MST Tue Dec 28 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches, locally 9 inches over higher mountains.

* WHERE...West Central Mountains and Owyhee Mountains zones,
  including McCall.

* WHEN...From 11 PM this evening to 11 AM MST Wednesday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ012-013-ORZ063-064-282215-
/O.NEW.KBOI.WW.Y.0021.211229T0600Z-211230T0000Z/
Lower Treasure Valley ID-Boise Mountains-Malheur County-
Oregon Lower Treasure Valley-
233 AM MST Tue Dec 28 2021 /133 AM PST Tue Dec 28 2021/

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM MST /10 PM PST/
THIS EVENING TO 5 PM MST /4 PM PST/ WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches, except up to 6 inches over the mountains.

* WHERE...Portions of southeast Oregon, including Ontario and
  Vale, and southwest and west central Idaho.

* WHEN...From 11 PM MST /10 PM PST/ this evening to 5 PM MST /4 
  PM PST/ Wednesday.  Snow will likely be falling in the Treasure
  Valley during the morning commuting period and will cover 
  all untreated roads.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ014-282215-
/O.NEW.KBOI.WW.Y.0021.211229T1200Z-211230T0000Z/
Upper Treasure Valley-
233 AM MST Tue Dec 28 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST
WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations around two 
  inches.

* WHERE...Upper Treasure Valley zone, including the Boise metro.

* WHEN...From 5 AM to 5 PM MST Wednesday. Snow will likely be
  falling during the morning commuting period and will cover 
  all untreated roads.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
5 follow-up statements
683 
WWUS45 KBOI 281343
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
643 AM MST Tue Dec 28 2021

IDZ033-282200-
/O.CON.KBOI.WS.W.0011.211229T0000Z-211230T0000Z/
Upper Weiser River-
643 AM MST Tue Dec 28 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 
  inches.

* WHERE...Upper Weiser River zone, including Council and 
  Cambridge.

* WHEN...From 5 PM this afternoon to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ028-281800-
/O.CON.KBOI.WC.W.0001.000000T0000Z-211228T1800Z/
Camas Prairie-
643 AM MST Tue Dec 28 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Dangerously cold wind chills expected. Wind chills 
  around 20 below zero.

* WHERE...Camas Prairie zone including Fairfield.

* WHEN...Until 11 AM MST today.

* IMPACTS...Wind chills can cause frostbite on exposed skin in 
  as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

IDZ029-282200-
/O.EXT.KBOI.WW.Y.0021.211229T1200Z-211230T0000Z/
Owyhee Mountains-
643 AM MST Tue Dec 28 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 AM TO 5 PM MST
WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches, locally 9 inches over higher mountains.

* WHERE...West Central Mountains and Owyhee Mountains zones, 
  including McCall.

* WHEN...From 5 AM to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ORZ062-282200-
/O.CON.KBOI.WW.Y.0021.211229T0000Z-211229T1800Z/
Baker County-
543 AM PST Tue Dec 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulation of 1 to 3 inches 
  at lower elevations including the I-84 corridor. Up to 6 
  inches accumulation over the mountains.

* WHERE...Baker County zone including Baker City.

* WHEN...From 4 PM this afternoon to 10 AM PST Wednesday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-282200-
/O.CON.KBOI.WW.Y.0021.211229T0600Z-211229T1800Z/
West Central Mountains-
643 AM MST Tue Dec 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches, locally 9 inches over higher mountains.

* WHERE...West Central Mountains and Owyhee Mountains zones, 
  including McCall.

* WHEN...From 11 PM this evening to 11 AM MST Wednesday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ012-013-ORZ063-064-282200-
/O.CON.KBOI.WW.Y.0021.211229T0600Z-211230T0000Z/
Lower Treasure Valley ID-Boise Mountains-Malheur County-
Oregon Lower Treasure Valley-
643 AM MST Tue Dec 28 2021 /543 AM PST Tue Dec 28 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM MST
/10 PM PST/ THIS EVENING TO 5 PM MST /4 PM PST/ WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches, except up to 6 inches over the mountains.

* WHERE...Portions of southeast Oregon, including Ontario and 
  Vale, and southwest and west central Idaho.

* WHEN...From 11 PM MST /10 PM PST/ this evening to 5 PM MST /4 
  PM PST/ Wednesday. Snow will likely be falling in the Treasure 
  Valley during the morning commuting period and will cover all 
  untreated roads. 

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ014-282200-
/O.CON.KBOI.WW.Y.0021.211229T1200Z-211230T0000Z/
Upper Treasure Valley-
643 AM MST Tue Dec 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM
MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations around two 
  inches.

* WHERE...Upper Treasure Valley zone, including the Boise metro.

* WHEN...From 5 AM to 5 PM MST Wednesday. Snow will likely be 
  falling during the morning commuting period and will cover all 
  untreated roads.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
948 
WWUS45 KBOI 281448
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
748 AM MST Tue Dec 28 2021

IDZ028-281600-
/O.CAN.KBOI.WC.W.0001.000000T0000Z-211228T1800Z/
Camas Prairie-
748 AM MST Tue Dec 28 2021

...WIND CHILL WARNING IS CANCELLED...

Temperatures are not cold enough this morning to attain wind 
chills down to at least 20 below zero.

$$

IDZ033-282200-
/O.CON.KBOI.WS.W.0011.211229T0000Z-211230T0000Z/
Upper Weiser River-
748 AM MST Tue Dec 28 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 
  inches.

* WHERE...Upper Weiser River zone, including Council and 
  Cambridge.

* WHEN...From 5 PM this afternoon to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ORZ062-282200-
/O.CON.KBOI.WW.Y.0021.211229T0000Z-211229T1800Z/
Baker County-
648 AM PST Tue Dec 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulation of 1 to 3 inches 
  at lower elevations including the I-84 corridor. Up to 6 
  inches accumulation over the mountains.

* WHERE...Baker County zone including Baker City.

* WHEN...From 4 PM this afternoon to 10 AM PST Wednesday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-282200-
/O.CON.KBOI.WW.Y.0021.211229T0600Z-211229T1800Z/
West Central Mountains-
748 AM MST Tue Dec 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches, locally 9 inches over higher mountains.

* WHERE...West Central Mountains and Owyhee Mountains zones, 
  including McCall.

* WHEN...From 11 PM this evening to 11 AM MST Wednesday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ012-013-ORZ063-064-282200-
/O.CON.KBOI.WW.Y.0021.211229T0600Z-211230T0000Z/
Lower Treasure Valley ID-Boise Mountains-Malheur County-
Oregon Lower Treasure Valley-
748 AM MST Tue Dec 28 2021 /648 AM PST Tue Dec 28 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM MST
/10 PM PST/ THIS EVENING TO 5 PM MST /4 PM PST/ WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches, except up to 6 inches over the mountains.

* WHERE...Portions of southeast Oregon, including Ontario and 
  Vale, and southwest and west central Idaho.

* WHEN...From 11 PM MST /10 PM PST/ this evening to 5 PM MST /4 
  PM PST/ Wednesday. Snow will likely be falling in the Treasure 
  Valley during the morning commuting period and will cover all 
  untreated roads.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ014-029-282200-
/O.CON.KBOI.WW.Y.0021.211229T1200Z-211230T0000Z/
Upper Treasure Valley-Owyhee Mountains-
748 AM MST Tue Dec 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM
MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations around two 
  inches.

* WHERE...Upper Treasure Valley zone, including the Boise metro.

* WHEN...From 5 AM to 5 PM MST Wednesday. Snow will likely be 
  falling during the morning commuting period and will cover all 
  untreated roads.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
888 
WWUS45 KBOI 282021
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
121 PM MST Tue Dec 28 2021

IDZ033-291200-
/O.EXT.KBOI.WS.W.0011.211229T0200Z-211230T0000Z/
Upper Weiser River-
121 PM MST Tue Dec 28 2021

...WINTER STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Upper Weiser River zone.

* WHEN...From 7 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ORZ062-291200-
/O.EXT.KBOI.WW.Y.0021.211229T0200Z-211229T1800Z/
Baker County-
1221 PM PST Tue Dec 28 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM PST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches,
  except 3 to 6 inches over the mountains.

* WHERE...Baker County zone.

* WHEN...From 6 PM this evening to 10 AM PST Wednesday.

* IMPACTS...Travel could be very difficult and may impact the
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-291200-
/O.CON.KBOI.WW.Y.0021.211229T0600Z-211229T1800Z/
West Central Mountains-
121 PM MST Tue Dec 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches,
  except 5 to 8 inches over the mountains.

* WHERE...West Central Mountains zone.

* WHEN...From 11 PM this evening to 11 AM MST Wednesday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ012-013-ORZ063-064-291200-
/O.CON.KBOI.WW.Y.0021.211229T0600Z-211230T0000Z/
Lower Treasure Valley ID-Boise Mountains-Malheur County-
Oregon Lower Treasure Valley-
121 PM MST Tue Dec 28 2021 /1221 PM PST Tue Dec 28 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM MST
/10 PM PST/ THIS EVENING TO 5 PM MST /4 PM PST/ WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches, except up to 6 inches over the mountains.

* WHERE...Portions of southeast Oregon and southwest and west 
  central Idaho.

* WHEN...From 11 PM MST /10 PM PST/ this evening to 5 PM MST /4 
  PM PST/ Wednesday.

* IMPACTS...Plan on slippery road conditions, which may impact 
  the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ014-029-291200-
/O.CON.KBOI.WW.Y.0021.211229T1200Z-211230T0000Z/
Upper Treasure Valley-Owyhee Mountains-
121 PM MST Tue Dec 28 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM
MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of up to 2
  inches, except 2 to 4 inches over the foothills and mountains.

* WHERE...Upper Treasure Valley and Owyhee Mountains zones.

* WHEN...From 5 AM to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery road conditions, which may impact 
  the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
741 
WWUS45 KBOI 290928
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
228 AM MST Wed Dec 29 2021

IDZ033-292200-
/O.CON.KBOI.WS.W.0011.000000T0000Z-211230T0000Z/
Upper Weiser River-
228 AM MST Wed Dec 29 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow expected. Additional snow accumulations of
  4 to 6 inches.

* WHERE...Upper Weiser River zone.

* WHEN...Through 5 PM MST Wednesday afternoon.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-ORZ062-291800-
/O.CON.KBOI.WW.Y.0021.000000T0000Z-211229T1800Z/
West Central Mountains-Baker County-
228 AM MST Wed Dec 29 2021 /128 AM PST Wed Dec 29 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING...

* WHAT...Snow expected. Additional snow accumulations of 2 to
  4 inches, except up to 6 inches over the mountains.

* WHERE...West Central Mountains zone.

* WHEN...Through 11 AM MST Wednesday morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ012-013-ORZ063-064-292200-
/O.CON.KBOI.WW.Y.0021.000000T0000Z-211230T0000Z/
Lower Treasure Valley ID-Boise Mountains-Malheur County-
Oregon Lower Treasure Valley-
228 AM MST Wed Dec 29 2021 /128 AM PST Wed Dec 29 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches,
  except up to 6 inches over the mountains.

* WHERE...Portions of southeast Oregon and southwest and west 
  central Idaho. The heavier amounts will be in Idaho north of 
  the Snake Basin.

* WHEN...Through 5 PM MST /4 PM PST/ Wednesday afternoon.

* IMPACTS...Plan on slippery road conditions, which may impact 
  the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ014-029-292200-
/O.CON.KBOI.WW.Y.0021.211229T1200Z-211230T0000Z/
Upper Treasure Valley-Owyhee Mountains-
228 AM MST Wed Dec 29 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches,
  except up to 6 inches over the foothills and mountains.

* WHERE...Upper Treasure Valley and Owyhee Mountains zones.

* WHEN...Through 5 PM MST Wednesday afternoon.

* IMPACTS...Plan on slippery road conditions, which may impact 
  the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
628 
WWUS45 KBOI 291750
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
1050 AM MST Wed Dec 29 2021

IDZ033-291900-
/O.CAN.KBOI.WS.W.0011.000000T0000Z-211230T0000Z/
Upper Weiser River-
1050 AM MST Wed Dec 29 2021

...WINTER STORM WARNING IS CANCELLED...

The heavier snow has ended. Additional light accumulations of up 
to an inch are expected through early afternoon.

$$

IDZ011-ORZ062-291900-
/O.EXP.KBOI.WW.Y.0021.000000T0000Z-211229T1800Z/
West Central Mountains-Baker County-
1050 AM MST Wed Dec 29 2021 /950 AM PST Wed Dec 29 2021/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/
THIS MORNING...

Little additional accumulations are expected.

$$

IDZ012>014-029-ORZ063-064-300000-
/O.CON.KBOI.WW.Y.0021.000000T0000Z-211230T0000Z/
Lower Treasure Valley ID-Boise Mountains-Upper Treasure Valley-
Owyhee Mountains-Malheur County-Oregon Lower Treasure Valley-
1050 AM MST Wed Dec 29 2021 /950 AM PST Wed Dec 29 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

* WHAT...Snow. Additional snow accumulations of up to two inches,
  except 2 to 4 inches over the mountains.

* WHERE...Portions of southeast Oregon and southwest and west 
  central Idaho.

* WHEN...Until 5 PM MST /4 PM PST/ this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 8:59 PM MST, 5 hours 34 minutes earlier.

Area forecast discussion, Dec 27, 8:59 PM MST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Boise ID
859 PM MST Mon Dec 27 2021

.DISCUSSION...Showers are winding down across the forecast area
tonight, with partial clearing. A lot more clouds remain over the
area than forecast, so temperatures may be warmer than forecast
overnight due to cloud cover. Nonetheless, it will still be one of
the coldest nights of the season for many locations so far this
winter. It will remain breezy at times in the Camas Prairie
overnight resulting in dangerous wind chills of 20 to 25 degrees
below zero early Tuesday morning, where a wind chill warning is in
effect. Otherwise, no updates expected to the forecast.

&&

.AVIATION...Mostly VFR with mountains obscured. Isolated snow
showers continuing through the late evening.. Patchy fog possible in
mountain valleys. Another round of snow showers on Tuesday mainly
over higher elevations before spilling across the region after
29/00z. Surface winds: generally west to northwest 12 kts or less.
Winds aloft at 10kft MSL: west to northwest 15 to 25 kts.

&&

.PREV DISCUSSION...
SHORT TERM...Tonight through Wednesday night...An upper trough
will continue to support isolated to scattered snow showers
through early this evening, with the activity ending after
sunset. Little additional accumulations are expected. Breezy
westerly winds in areas along the ID/NV border will continue to
produce areas of blowing and drifting snow through this evening
before the winds settle down. A Winter Storm Warning remains in
effect for this area until 8 PM. Temperatures will fall overnight
to the lowest readings for many locations so far this winter
season, including the Snake River Plain where lows will be in the
single digits. It will remain breezy at times in the Camas
Prairie overnight resulting in dangerous wind chills of 20 to 25
degrees below zero early Tuesday morning. A weak upper disturbance
will bring a chance of light snow to portions of southeast Oregon
and the Idaho Owyhees late tonight through Tuesday morning. Snow
showers may develop over the higher elevations due to weak
instability during the afternoon. Accumulations through the
period will be light. A somewhat stronger trough arrives out of
western Canada on Wednesday for a better chance for snow. Total
snowfall accumulations will be light, with up to 2 inches in the
valleys and 2 to 4 inches in the mountains. A drier northwest flow
aloft arrives Wednesday night. Temperatures will be around 10
degrees below normal.

LONG TERM...Thursday through Monday...The forecast models
continue to be in excellent agreement showing a upper ridge rover
the central portions of the Pacific Ocean which brings a northwest
flow aloft diving into the PacNW. Therefore a mention of light
snow showers or flurries are possible as another cold front drops
into the Pacific Northwest Thursday and into Friday. This front
appears to remain mainly over land (vs ocean) as it plummets
southward therefore not expected any big snow accumulations. Brisk
and windy conditions can be expected with that front bringing
periods of light blowing snow. The weather pattern shifts slightly
allowing a brief upper ridge to push over the region bringing an
end to the unsettled snowy weather pattern Saturday. Another large
upper low pressure system drops into the Gulf of Alaska and off
the Pacific Northwest Coast by Monday/Tuesday. This brings a more
SW flow aloft into the region and thus brief warming temperatures.
Models diverge on the onset of precipitation with the ECM pushing
the precip in by Monday whereas the GFS/Canadian keep the front
stalled across Western Oregon at that time. Temperatures remain
about 10 degrees below normal through the weekend, then closer to
normal for the beginning of next week.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Wind Chill Warning until 11 AM MST Tuesday IDZ028.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...KA
AVIATION.....AL
PREV SHORT TERM...BW
PREV LONG TERM....CR

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 2:33 AM MSTWinter Weather AdvisoryBOIAda, Adams, Boise, Camas, Canyon, Elmore and 5 more38 hr

Nearby

Winter Storm Warnings in Idaho, 2021Every winter storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.